Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 4, 2022, 7:58 PM MDT for 16 counties in Colorado. It took effect at Apr 5, 2022, 11:00 AM MDT. It was in force for 10 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 4, 2022, 7:58 PM MDT (01:58 UTC)
- In effect from
- Apr 5, 2022, 11:00 AM MDT
- Expired
- Apr 5, 2022, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 11:05 AM MDT | NON-TSTM WND GST 55 | 1 E Limon, CO | ASOS STATION KLIC LIMON. |
| Apr 5, 11:15 AM MDT | NON-TSTM WND GST 54 | 3 Nw Cornish, CO | MESONET STATION EAT01 EATON. |
| Apr 5, 11:16 AM MDT | NON-TSTM WND GST 54 | 1 S Wellington, CO | MESONET STATION CO042 I-25 WELLINGTON. |
| Apr 5, 11:16 AM MDT | NON-TSTM WND GST 64 | Virginia Dale, CO | MESONET STATION CO036 VIRGINIA DALE. |
| Apr 5, 11:45 AM MDT | NON-TSTM WND GST 66 | 4 Ene Severance, CO | MESONET STATION AP912 EATON. |
| Apr 5, 12:00 PM MDT | NON-TSTM WND GST 51 | 1 Sse Ault, CO | MESONET STATION ALT01 AULT. |
| Apr 5, 12:11 PM MDT | NON-TSTM WND GST 55 | 2 Ne Greeley, CO | |
| Apr 5, 12:23 PM MDT | NON-TSTM WND GST 52 | 2 S Cheesman Reservoir, CO | MESONET STATION CHRC2 CHEESMAN. |
| Apr 5, 12:24 PM MDT | NON-TSTM WND GST 74 | 1 Nnw Briggsdale, CO | MESONET STATION CO043 014W176 BRIGGSDALE. |
| Apr 5, 1:00 PM MDT | NON-TSTM WND GST 58 | 2 S Briggsdale, CO | MESONET STATION BRG01 BRIGGSDALE. |
| Apr 5, 1:07 PM MDT | NON-TSTM WND GST 80 | 2 Nnw Briggsdale, CO | MESONET STATION TT567 CROW CREEK. |
| Apr 5, 1:08 PM MDT | NON-TSTM WND GST 62 | Virginia Dale, CO | MESONET STATION CO036 VIRGINIA DALE. |
| Apr 5, 1:15 PM MDT | NON-TSTM WND GST 50 | 2 Nnw Marshall, CO | MESONET STATION BLD01 BOULDER FAIRVIEW. |
| Apr 5, 2:00 PM MDT | NON-TSTM WND GST 50 | 2 S Briggsdale, CO | MESONET STATION BRG01 BRIGGSDALE. |
| Apr 5, 2:10 PM MDT | TSTM WND DMG | 1 Wnw Brighton, CO | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Apr 5, 2:10 PM MDT | NON-TSTM WND DMG | 1 Wnw Brighton, CO | 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Apr 5, 2:15 PM MDT | NON-TSTM WND GST 55 | 3 Se Goodrich, CO | MESONET STATION WIG01 WIGGINS. |
| Apr 5, 2:15 PM MDT | NON-TSTM WND GST 58 | Fort Morgan Airport, CO | AWOS STATION KFMM FORT MORGAN. |
| Apr 5, 2:15 PM MDT | NON-TSTM WND GST 61 | 4 Ene Severance, CO | MESONET STATION AP912 EATON. |
| Apr 5, 2:19 PM MDT | NON-TSTM WND GST 57 | Nunn, CO | MESONET STATION CO171 NUNN. |
| Apr 5, 2:27 PM MDT | NON-TSTM WND GST 65 | 1 Nnw Briggsdale, CO | MESONET STATION CO043 014W176 BRIGGSDALE. |
| Apr 5, 2:29 PM MDT | NON-TSTM WND GST 51 | 4 Wsw Johnstown, CO | MESONET STATION CO037 025S251 BERTHOUD. |
| Apr 5, 2:29 PM MDT | NON-TSTM WND GST 63 | 2 Ene Wiggins, CO | MESONET STATION CO039 076W067 WIGGINS BIJOU CREEK. |
| Apr 5, 2:50 PM MDT | NON-TSTM WND GST 57 | 2 Nne Natural Fort, CO | MESONET STATION CO041 I-25 AT WYOMING BORDER. |
| Apr 5, 2:55 PM MDT | NON-TSTM WND GST 50 | Hugo, CO | MESONET STATION EW0539 HUGO. |
| Apr 5, 3:00 PM MDT | NON-TSTM WND GST 51 | 2 Ese Kersey, CO | MESONET STATION KSY01 KERSEY. |
| Apr 5, 3:01 PM MDT | NON-TSTM WND GST 51 | 6 Ese Red Feather Lakes, CO | MESONET STATION DW4366 RED FEATHER LAKES. |
| Apr 5, 3:03 PM MDT | NON-TSTM WND GST 54 | 5 S Virginia Dale, CO | MESONET STATION DW3707 LIVERMORE. |
| Apr 5, 3:15 PM MDT | NON-TSTM WND GST 51 | 2 Se Holyoke, CO | AWOS STATION KHEQ HOLYOKE AIRPORT. |
| Apr 5, 3:16 PM MDT | NON-TSTM WND GST 52 | 4 W Peetz, CO | AWOS STATION K1JW PEETZ. |
| Apr 5, 3:30 PM MDT | NON-TSTM WND DMG | 1 Ne Sterling, CO | POWER LINE DOWN, TRAFFIC SIGN BLOWN DOWN. |
| Apr 5, 3:31 PM MDT | NON-TSTM WND GST 54 | 8 S Holyoke, CO | MESONET STATION CO048 US 385 HOLYOKE. |
| Apr 5, 3:35 PM MDT | NON-TSTM WND GST 56 | 2 Se Denver Intl Airpor, CO | ASOS STATION KDEN DENVER INTL AIRPORT. |
| Apr 5, 3:35 PM MDT | NON-TSTM WND GST 66 | 3 Ese Buckeye, CO | MESONET STATION BEYC2 BUCKEYE. |
| Apr 5, 3:45 PM MDT | NON-TSTM WND GST 53 | 5 N Pawnee Pass, CO | AWOS STATION K1MW STERLING 15 WNW. |
| Apr 5, 3:45 PM MDT | NON-TSTM WND GST 56 | 2 Sw Broomfield, CO | AWOS STATION KBJC BROOMFIELD ROCKY MTN METRO AIRPORT. |
| Apr 5, 3:51 PM MDT | NON-TSTM WND GST 55 | 2 Se Federal Heights, CO | MESONET STATION CO178 THORNTON I-25/84TH AVE. |
| Apr 5, 3:51 PM MDT | NON-TSTM WND GST 58 | 2 W Keenesburg, CO | MESONET STATION CO038 076E037 KEENESBURG. |
| Apr 5, 3:51 PM MDT | NON-TSTM WND GST 61 | Virginia Dale, CO | MESONET STATION CO036 VIRGINIA DALE. |
| Apr 5, 4:07 PM MDT | NON-TSTM WND GST 58 | 2 Nnw Briggsdale, CO | MESONET STATION TT567 CROW CREEK. |
| Apr 5, 4:09 PM MDT | NON-TSTM WND GST 53 | 2 Wsw Federal Heights, CO | |
| Apr 5, 4:14 PM MDT | NON-TSTM WND GST 58 | 5 N Pawnee Pass, CO | AWOS STATION K1MW STERLING 15 WNW. |
| Apr 5, 4:15 PM MDT | NON-TSTM WND GST 51 | 1 E Limon, CO | ASOS STATION KLIC LIMON. |
| Apr 5, 4:15 PM MDT | NON-TSTM WND GST 52 | 3 Wsw Sterling, CO | AWOS STATION KSTK STERLING. |
| Apr 5, 4:22 PM MDT | NON-TSTM WND GST 52 | 2 Se Julesburg, CO | MESONET STATION CO034 I-76 JULESBURG. |
| Apr 5, 4:22 PM MDT | NON-TSTM WND GST 55 | 3 S Pine Grove, CO | MESONET STATION BAWC2 BAILEY. |
| Apr 5, 4:32 PM MDT | NON-TSTM WND GST 52 | 3 Sw Rocky Flats, CO | MESONET STATION CO109 ROCKY FLATS HWY 93 AND 72. |
| Apr 5, 4:42 PM MDT | NON-TSTM WND GST 54 | Fort Morgan, CO | MESONET STATION CO184 0.8 MI E OF MAIN ST. FORT MORGAN. |
| Apr 5, 4:42 PM MDT | NON-TSTM WND GST 56 | 8 S Holyoke, CO | MESONET STATION CO048 US 385 HOLYOKE. |
| Apr 5, 4:42 PM MDT | NON-TSTM WND GST 60 | 2 W Keenesburg, CO | MESONET STATION CO038 076E037 KEENESBURG. |
| Apr 5, 4:45 PM MDT | NON-TSTM WND GST 54 | North Sterling Reservoi, CO | MESONET STATION TT562 NORTH STERLING. |
| Apr 5, 4:51 PM MDT | NON-TSTM WND GST 60 | 1 W Iliff, CO | |
| Apr 5, 4:52 PM MDT | NON-TSTM WND GST 51 | 2 Ese Sterling, CO | MESONET STATION CO035 I-76 STERLING. |
| Apr 5, 4:54 PM MDT | NON-TSTM WND GST 50 | 1 W Northglenn, CO | |
| Apr 5, 4:55 PM MDT | NON-TSTM WND GST 72 | Fort Morgan Airport, CO | AWOS STATION KFMM FORT MORGAN. |
| Apr 5, 4:56 PM MDT | NON-TSTM WND GST 52 | 1 Ese Akron, CO | MESONET STATION EW7755 AKRON. |
| Apr 5, 4:56 PM MDT | NON-TSTM WND GST 57 | 4 E Commerce City, CO | MESONET STATION AENC2 ARSENAL RAWS. |
| Apr 5, 4:59 PM MDT | NON-TSTM WND GST 51 | 4 Wnw Arvada, CO | MESONET STATION FW0869 ARVADA. |
| Apr 5, 5:02 PM MDT | NON-TSTM WND GST 54 | 3 N Denver, CO | MESONET STATION CO144 DENVER I-25/51ST AVE. |
| Apr 5, 5:02 PM MDT | NON-TSTM WND GST 54 | 3 Ssw Commerce City, CO | MESONET STATION CO003 DENVER I-70/COLORADO BLVD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3659 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188 WWUS85 KBOU 050158 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 758 PM MDT Mon Apr 4 2022 COZ238>251-051000- /O.UPG.KBOU.FW.A.0003.220405T1800Z-220406T0300Z/ /O.NEW.KBOU.FW.W.0004.220405T1700Z-220406T0300Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 758 PM MDT Mon Apr 4 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEASTERN COLORADO PLAINS AND PALMER DIVIDE... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 9 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 243, 244, 245, 246, 247, 248, 249, 250 and 251. * Timing...From Noon until 9PM Tuesday afternoon and evening. * Winds...Northwest 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 15 to 25 percent. * Impacts...Any fire that develops will likely spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
909
WWUS85 KBOU 051000
RFWBOU
URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
400 AM MDT Tue Apr 5 2022
COZ238>251-060300-
/O.NEW.KBOU.FW.A.0004.220406T1700Z-220407T0200Z/
/O.CON.KBOU.FW.W.0004.220405T1700Z-220406T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
400 AM MDT Tue Apr 5 2022
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
NORTHEASTERN COLORADO PLAINS AND PALMER DIVIDE...
...FIRE WEATHER WATCH IN EFFECT FROM 11 AM WEDNESDAY MORNING
THROUGH 8 PM WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY
FOR THE NORTHEASTERN COLORADO PLAINS AND PALMER DIVIDE...
The National Weather Service in Denver has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Wednesday morning through Wednesday evening.
* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242,
243, 244, 245, 246, 247, 248, 249, 250 and 251.
* Timing...Tuesday, from 11 AM until 9 PM;
Wednesday, from 11 AM until 10 PM.
* Winds...Northwest 30 to 40 mph with gusts up to 65 mph.
* Relative Humidity...15 to 25 percent.
* Impacts...Any fire that develops will likely spread rapidly.
Outdoor burning should be avoided, as well as any activity
that may produce a spark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.
A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.
&&
$$891 WWUS85 KBOU 052123 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 323 PM MDT Tue Apr 5 2022 ...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS... .Strong northerly flow aloft and a drier airmass will bring critical fire weather conditions through at least Wednesday, and likely into Thursday. While there will be a slight decrease in winds and bump in humidity overnight, strong winds and low humidity can again be expected on Wednesday. Similar conditions will likely occur on Thursday. Winds should subside somewhat by Friday, but breezy conditions and low humidity can still be expected. COZ238>251-060530- /O.UPG.KBOU.FW.A.0004.220406T1700Z-220407T0200Z/ /O.NEW.KBOU.FW.W.0005.220406T1700Z-220407T0300Z/ /O.CON.KBOU.FW.W.0004.000000T0000Z-220406T0300Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 323 PM MDT Tue Apr 5 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE NORTHEAST COLORADO PLAINS...FIRE WEATHER ZONES 238 THROUGH 251... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE NORTHEAST COLORADO PLAINS...FIRE WEATHER ZONES 238 THROUGH 251... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 9 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 243, 244, 245, 246, 247, 248, 249, 250 and 251. * Timing...Until 9 pm this evening, and then again Wednesday from 11 am until 9 pm. * Winds...Northwest 35 to 45 mph with gusts up to 65 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fire that develops will likely spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark and start a fast moving wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
150 WWUS85 KBOU 060247 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 847 PM MDT Tue Apr 5 2022 ...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS... .Strong northerly flow aloft and a drier airmass will bring critical fire weather conditions through at least Wednesday, and likely into Thursday. While there will be a slight decrease in winds and bump in humidity overnight tonight, strong winds and low humidity can again be expected on Wednesday. Similar conditions will likely occur on Thursday. Winds should subside somewhat by Friday, but breezy conditions and low humidity can still be expected. COZ238>251-061100- /O.EXP.KBOU.FW.W.0004.000000T0000Z-220406T0300Z/ /O.EXT.KBOU.FW.W.0005.220406T1500Z-220407T0300Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 847 PM MDT Tue Apr 5 2022 ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE COLORADO PLAINS AND I-25 CORRIDOR...FIRE WEATHER ZONES 238 THROUGH 251... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 238 THROUGH 251... * Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 243, 244, 245, 246, 247, 248, 249, 250 and 251. * Timing...Wednesday 9 AM until 9 pm. * Winds...Northwest 25 to 40 mph, with gusts of 55 to 65 mph east of a Greeley to Limon line. * Relative Humidity...As low as 11 percent. * Impacts...Any fire that develops will likely spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark and start a fast moving wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 4, 6:07 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 4, 6:07 PM MDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 607 PM MDT Mon Apr 4 2022 .SHORT TERM...(This evening through Tuesday) Issued at 312 PM MDT Mon Apr 4 2022 Though the weather is quiet this afternoon across the forecast area, a dynamic weather system is set to arrive tonight and continue tomorrow. Multiple headlines are now in effect for the mountains, Foothills, and plains over the next 24 hours. RAP Mesoanalysis this afternoon shows a belt of 100+kt 500mb flow over Oregon this afternoon, with a compact upper level low spinning across the Pacific Northwest. This upper low will shift across the US/Canadian border through tomorrow, with strong westerly flow aloft spreading across Colorado tonight and tomorrow. Moisture will gradually increase across the high country overnight tonight, and orographic snow showers will develop after sunset and continue through the night. Though snow accumulations will be generally a few inches... the combination of snow and strong wind gusts will lead to hazardous travel. Snow and blowing snow will continue through much of Tuesday before tapering off. Total snow accumulations of 5 to 10 inches of snow will be possible across the mountains above 9000 feet. Very strong wind gusts are also set to develop this evening across the Foothills as a mountain wave develops. The mountain wave itself doesn't look particularly impressive, but a modest stable layer near ridgetop and cross-barrier flow near 50-60kt should be more than enough to get a few gusts in the 70-80mph range. The High Wind Warning for the foothills is set to begin at 6pm and is well supported by the HRRR and the rest of the HREF suite. By tomorrow, we'll see strong winds spread into the plains behind a weak cold front. The far north/northeast plains have been upgraded to a High Wind Warning where guidance shows better agreement in at least a few 60-65mph gusts through the afternoon. There is less certainty in the high wind potential for the Denver metro, which will be displaced from the strongest mid-level flow and subsidence. Thus we've left the High Wind Watch there and will punt one more time to the overnight crew. With the high wind also comes dry air, and elevated/near critical fire weather conditions are also looking more likely. More details on that in the fire weather section below. .LONG TERM...(Tuesday night through Monday) Issued at 253 PM MDT Mon Apr 4 2022 Tuesday night through Thursday, a deep upper level low pressure system will be centered over the Northern Great Lakes Region with an upper level ridge over the Western U.S. Colorado will lie in-between these two systems under the influence of a strong northwesterly flow aloft. A strong surface pressure gradient between higher pressure over the Central Plains States and lower pressure over Colorado, combined with moderate to strong winds aloft and plenty of subsidence should lead to continued breezy to windy conditions across the CWA. The strongest winds should be on Wednesday with the potential for damaging winds across the far northern and eastern sections of the plains. Will need to keep a close eye on this as we may need to issue high wind products for these areas. With limited moisture available, dry conditions are expected. The exception will be scattered snow showers mainly over the North Central Mountains with some light accumulation over the higher peaks mainly Tuesday night into Wednesday morning. Friday and Saturday, the large upper level storm system over the Great Lakes is progged to weaken and shift eastward into the Eastern U.S. This will allow a large ridge of high pressure to move across the Rocky Mountain Region bringing warmer temperatures, less wind and very dry conditions to the forecast area. For Saturday night through Monday, ensemble and deterministic models are showing an upper trough deepening over the Western U.S. with a moderate west southwesterly flow aloft over Colorado. Increased moisture and orographic flow associated with this pattern should bring another round of snow to the high country. Further east across the plains there is some uncertainty due to discrepancies between the ensemble and deterministic solutions. Some of the deterministic models, such as the GFS, suggest a cold front moving across Northeastern Colorado Sunday night into Monday which could bring cooler unsettled conditions to the plains and some relief to the fire danger. For now, the consensus is for mostly dry, mild and breezy conditions to continue through the period. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 607 PM MDT Mon Apr 4 2022 VFR conditions are likely to continue tonight and Tuesday. Winds return to light SSW/SW drainage this evening. High winds develop in the foothills overnight which may edge into BJC for periods overnight with gusts 25-35 kts. Confidence isn't high in the timing and duration of these gusts, but become more likely after 09z. A cold front shifts winds north Tuesday morning with a push of increased winds. Stronger WNW winds become more likely in the afternoon with gusts in the 30-40 kt range. BJC and potentially APA will see an earlier onset of higher gusts (mid/late morning). && .FIRE WEATHER... Issued at 253 PM MDT Mon Apr 4 2022 Near critical to critical fire weather conditions are expected across the plains and Palmer Divide Tuesday and Tuesday evening. Gusty winds up to 60 mph will combine with dry conditions across the forecast area. With little precip falling in the past 14 days... especially across the plains north of I-70... have opted for a Fire Weather Watch despite marginal RHs. It is also possible that our current RH forecast is too high, especially based on observations this afternoon across portions of the urban corridor. Regardless of if conditions meet Red Flag Criteria, any fire start will certainly have the potential to spread rapidly Tuesday. Persistent breezy to windy conditions combined with low relative humidity will result in near critical to critical fire danger across portions of the Foothills, plains and Palmer Divide through much of the period. The windiest conditions are expected on Wednesday with the relative humidity ranging from the lower teens over Southern Lincoln County to mid 20s across the far northeastern zones. Winds will gradually decrease through the end of the week with with relative humidity values dropping to the teens across all of the plains. On Saturday, humidity values are expected to drop further with increasing winds ahead of another storm system. We may see some relief of the fire danger across portions the plains Sunday and Monday as cooler temperatures and higher humidity moves into the region. However, the cooler, more moist air may not reach the Southern Foothills, Palmer Divide and Southern Lincoln County. Therefore, these area may continue to see near critical to critical fire weather conditions through this period && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 9 AM to 9 PM MDT Tuesday for COZ038- 042>044-048>051. Fire Weather Watch from Tuesday afternoon through Tuesday evening for COZ238>251. High Wind Warning until 9 AM MDT Tuesday for COZ035-036. Winter Weather Advisory from 9 PM this evening to midnight MDT Tuesday night for COZ031-033-034. High Wind Watch from Tuesday morning through Tuesday evening for COZ040-041-045-046. && SHORT TERM...Hiris LONG TERM...Kalina AVIATION...Mensch FIRE WEATHER...Hiris/Kalina
Hazardous weather outlook, Apr 4, 10:41 AM MDT, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1041 AM MDT Mon Apr 4 2022 COZ030>051-051645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1041 AM MDT Mon Apr 4 2022 ..Strong winds expected over the Foothills tonight into Tuesday morning and across the plains on Tuesday... ...Snow and blowing snow with very poor visibility in the mountains late tonight through Tuesday evening... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Elevated fire weather conditions are also expected across portions of the urban corridor and along the Wyoming border this afternoon, with dry and breezy conditions likely. Strong winds will develop over the higher terrain this evening and continue overnight. Gusts to 80 mph will be possible in the Foothills. In the mountains, snow will develop by mid to late evening and continue overnight. Strong winds will produce areas of very poor visibility, especially over the higher passes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Snow and gusty winds will continue across the mountains Tuesday, with difficult travel conditions likely. A cold front will bring cooler temperatures and gusty winds to much of the plains by Tuesday afternoon, with a few gusts above 60 mph possible. Wednesday looks to be another breezy to windy day across Northeastern Colorado with the potential for strong winds across the northern and eastern sections of the plains. Near-critical to critical fire weather conditions will be likely once again. Persistent dry and breezy conditions are expected through the rest of the week, with near-critical to critical fire weather conditions for much of the plains, Palmer Divide and portions of the foothills during the afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight but wind and snowfall reports will be appreciated.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:00 AM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 11 hr |
| Apr 5, 4:57 AM MDT | High Wind Watch | BOU | Elbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 2 more | 10 hr |
| Apr 5, 2:59 PM MDT | High Wind Warning | BOU | Adams, Arapahoe, Elbert, Larimer, Lincoln, Logan and 5 more | 27 hr |
| Apr 5, 3:23 PM MDT | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 30 hr |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.